Tylenol (Acetaminophen) Poisoning in Dogs
Acetaminophen Toxicity in Dogs
Acetaminophen is one of the most commonly used pain relievers, and it can be found in a variety of over-the-counter medications. Toxic levels can be reached when a pet is unintentionally over medicated with acetaminophen, or when a pet has gotten hold of medication and ingested it. Pet owners often do not realize their animals may break into medicine cabinets or chew through medicine bottles. It is important to be able to recognize the symptoms of toxicity, so that you can properly treat your pet if is has accidentally ingested medication.
Symptoms and Types
The effects of acetaminophen poisoning are quite serious, often causing non-repairable liver damage. Dogs will typically experience acetaminophen toxicity at over 75 mg per kg body weight. The most common symptoms that you may notice in pets suffering from acetaminophen toxicity include:
If you believe that your pet has ingested acetaminophen, it will typically be treated as an emergency situation. Seek the advice of a medical professional immediately, as treatment may be necessary. Your veterinarian will perform a chemical blood profile, a complete blood count, and a urinalysis to determine the level of toxicity, so that a potential treatment can be prescribed.
An in-depth examination of the properties of urine; used to determine the presence or absence of illness
Aspirin Poisoning in Dogs
Aspirin, a non-steroidal anti-inflammatory medication, has beneficial effects including...
Gallbladder Obstruction in Dogs
Gallbladder mucocele causes obstruction of the gallbladder's storage capacity due...
Latest In Dog Nutrition
Pet Food Ingredients that Promote Longer Life
Pet foods, in order to promote a healthy long life, must be balanced and complete...
Does My Senior Dog Need Special Dog Food?
Whether or not your senior dog needs special dog food depends, to a large extent,...